MAUDE Adverse Event Report: SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE

SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE
Model Number SPVA-2010
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sophysa has requested the user to send the device back to our facility for further analysis.Up until the day of this report (09/15/2016) , we are still waiting for the return of the device.
 
Event or Problem Description
A patient suffered from a dilatation of the ventricular system after implantation of the polaris valve.No alteration of the distal catheter to the valve system and intracranial catheter was observed during the surgical act, however without operating the system prior to the implantation.
 
Additional Manufacturer Narrative
The shape and mechanism of the spring inside the valve do not show any particular defect.After analyses of the valve, we could not find any possible explanation to this low pressure.The only clear non-conformity of this evaluation is the low pressure of the highest position, but this cannot explain the difficulties encountered by the user, as the valve was adjusted on the first and lowest position.In addition, we did not observe any obstruction of the valve, flow always remained possible.Obstruction is a known complication of a shunting system.It is described in our instructions for use.It can appear at any stage of the shunt, including for instance the catheters.We can however not make a clear affirmation as the rest of the shunting system has not been returned to us.
 
Event or Problem Description

Brand Name
POLARIS
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key5952057
Report Number3001587388-2016-16322
Device Sequence Number839294
Product Code JXG
UDI-Device Identifier03760124131314
UDI-Public3760124131314
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/01/2020
Device Model NumberSPVA-2010
Device Catalogue NumberSPVA-2010
Device Lot NumberC0275
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;